Advice please

Hi all

I've just had a scary incident and need some advice please.

Finished my chemo tablets last Saturday so now just taking allopurinol and aclivicar daily. I was sitting watching TV and became aware of a pain spreading slowly from the right side of my chest up my neck and then got the shakes which started in my jaw. I could breathe normally throughout and my temp was normal as well. No pain on left hand side or arms so don't think heart. My husband rang emergency number as I was shaking uncontrollably. The result was that it started to subside and I spoke to nurse and we agreed that as it had started to subside I would give it half an he and if no better I would go in. Thankfully I have recovered but tired and feeling abit worried. Any advice please?

Sally

16 Replies

oldestnewest
  • My goodness... this needs to be followed up with your doctor ASAP, next week. It sounds to me a bit like rigors. Are you drinking lots of water?

    You say chemo, do you know what chemo?

    ~chris

  • Hi Chris

    I'm on Flair trial on FCR. I thought I was drinking lots of water but I have been drinking lemon squash instead thinking it has same effect. What is Rigors please?

  • Rigors means shaking and tremors, like the ones you had during your Rituximab infusions. Not sure why you have them now. Lemon squash is the same as drinking water so don't worry about that.

    Take care

    Kevin - Essex, UK

  • Thanks Kevin, I did liken it to the reaction I had during r infusion but it's a week since treatment finished and I have been drinking all the time. I can't help being worried.

  • Hi Sally

    I'm new to the site and just read your post, hope your feeling better that does sound scary, it could be a number of things like an anxiety attack or possible side effect of medication but I wouldn't like to say or diagnose you, I think the best thing would be to maybe give it half and hour like they said or if your really frightened and unsure maybe go in to see one of the nurses to check you over and put your mind at rest, sorry I couldn't help any further

  • Thank you I will give them a ring tomorrow to discuss what happened.

  • Oh Sally. That must have been so frightening, coming out of nowhere like that.

    Please follow up without delay.

    Peggy

  • Oh dear what a fright. You need an appointment with the doctor to talk it through. Can I query that you are still taking Allopurinol? My memory may be wrong but I thought I only had to take it for the first week in cycle one and you are still taking it. Do you take Septrin to help you getting chest infections e.g. pneumonia, PCP etc.

    Throughout my treatment I had a couple of niggles and nothing bad. Perhaps I could call yours a niggle. I remember with one niggle I phoned and went in and the nurses checked everything and even an ECG. Niggle didn't happen again.

    So take care and don't get frightened.

  • Yes please call it a niggle. I am still taking allopurinol and I also take antibiotic three days a week for chest. I know it's trial and error and things are bound to happen. I feel sure it will be fine but I will follow up tomorrow.

  • If you start the rigors again, Please!!! Get to an ER. My rigors, despite the fact that stat labs in the morning were all normal, was sepsis. My temp went down, not up, blood pressure crashed once I got to the hospital, and I was very sick! When you ask your nurse a question while everyone is suddenly focused on you, and the response is, "Lady, l'm just trying to keep you alive." thenmaybe it's time to get scared.

  • Thank you. I must admit it's shook me up and I will be ringing nurse in the morning. I have interpreted as a warning of some kind so shall be vigilant.

  • i hope you are still feeling recovered from your episode of chest discomfort and right sided neck and arm pain. You should have it checked for a cardiac incident anyway as they can present on the right side. Not to be alarming, the leading cause of mortality in women is still heart disease. Although unlikely, better safe than the alternative.

  • Women's symptoms of heart attack are significantly different from men. They are often overlooked. Maybe you should have gone in for an eeg anyway. Between my second to last and last eeg there must have been some kind of event for me because I now have evidence of a myocardial infarction.

    Also, not every bodily symptom is CLL related. It could have been pure coincidence that this event occurred on the tail of your treatment. We are more than just CLL. At one time I linked every symptom to that, but was not always correct.

  • Thank you I am definitely following this up tomorrow. I linked to CLL because of the similarity to my reaction to Rituximab but am aware it could be completely disconnected.

  • Some of us are allergic to allopurinol - it KO'd me for 20 minutes and I had to be rushed to A&E - I'm not convinced your symptoms match that, but be aware that it just may be a possibility. Something to bear in mind, or check, maybe.

  • Thank you for the warning. I have been taking Allopurinol since April 5th which is nearly two weeks, I rang nurse this morning and she asked me all medication on. She didn't seem too concerned just to go hospital if it happens again.

You may also like...